I am 27 year old male.I had anemia.After taking 5 doses of iron injection hemoglobin and iron goes up.after 8 month again iron goes low.I have done endoscopy,occult blood test but nothing is there.Again i take iron inejction and now hemoglobin is ok.Now i am taking iron supplement regularly.

My question is my stool is partially dark.My doctor told it is because of iron tablet.But i am confused.is it blood?
Did you find this post helpful?
|

User Profile
replied June 4th, 2014
Welcome to e health forum.

One of the side effect of taking Iron supplements is the discoloration of the stools.

Hence you need not worry about it being blood.

In case, you are still concerned, a Stool examination for occult or macroscopic blood can clear all your doubts.

I hope this helps.


|
Did you find this post helpful?
Must Read
Have you just been diagnosed with anemia? Learn how doctors define anemia...plus more information on what causes anemia and who is at risk of developing anemia....
Anemia is caused by a range of diseases and conditions. Learn which factors contribute to anemia and how you can avoid some of the risk factors of anemia here....
Anemia can make you feel tired. But what other some other signs of anemia? Click here for more on anemia complications and when you should seek medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Blood Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.